It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

FDA issues warning about acetaminophen and skin reactions

page: 1
5

log in

join
share:

posted on Aug, 3 2013 @ 08:54 PM
link   
Acetaminophen is one of the most widely used medicines for fever and pain, commonly found in drugs like in Tylenol. On Thursday, the Food and Drug Administration (FDA) announced that acetaminophen is causing rare, but dangerous skin reactions in some people.


CNN) -- The Food and Drug Administration warned consumers on Thursday that popular pain reliever acetaminophen may cause serious skin reactions in some people. The FDA will now require a warning about the skin conditions to be added to the labels of prescription drug containing acetaminophen and will ask manufacturers of acetaminophen products to add warnings to their over-the-counter medications.


www.cnn.com...

The popular pain-killing medication is linked to three skin diseases with symptoms that range from rash and blisters to more extensive damage to tissues under the skin. The two most serious skin conditions are Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN), which will typically require hospitalization and can be fatal. The less dangerous skin disease is acute generalized exanthematous pustulosis (AGEP), which usually resolves itself within two weeks once acetaminophen is stopped.

The reactions can appear at any time people take the product, even if they only take it once. Other drugs designed to treat fever and pain, such as ibuprofen and naproxen, also carry the risk of these skin reactions, but they already carry a warning on their labels.

The FDA stresses that anyone who develops these types of conditions after using acetaminophen should stop taking the product immediately and visit a doctor or emergency room. If people have already experienced these skin problems while occasionally taking acetaminophen, they should not take the drug again and should inform their doctor about the reaction, the FDA said.



Many of the reactions start with flu-like symptoms of fever and muscle aches, which are followed by rash, blistering and sloughing off of the outside of the skin, which can expose patients to potentially fatal infections. It’s possible for victims to experience scarring, skin pigment changes, blindness and organ damage. The recovery can take weeks or months.


edit on 3-8-2013 by snarky412 because: (no reason given)




posted on Aug, 3 2013 @ 09:54 PM
link   
reply to post by snarky412
 


Scary. Another issue with this poison. It's pretty much one of the most toxic poisons used as a medicine sold over the counter, put into any medicine that can be (ab)used to prevent (or simply kill off anyone) recreational use, and used for everything from headache to fever.

With toxic liver reactions in doses as low as 4 grams (rare, but known) and fatalities in doses less than 15grams (30 tablets) I am amazed it's even sold as a pharmaceutical.

They initially developed it from coal tar, which is used in treating many skin conditions and is a carcinogen.

So it is not surprising that paracetamol/acetaminophen turns out to have problems also, relating to skin.

But I am surprised it is not wider spread, this stuff is sold in everything, for everything, to everyone. Perhaps its rare, or a new occurrence.

But this poison does not surprise me...



posted on Aug, 3 2013 @ 10:13 PM
link   
reply to post by winofiend
 


What's bad is my husband takes different kinds of medicine and Tylenol is one of the over the counter products he can take with them for head aches.

He tries not to take any but the drawback to the meds is some of them causes headaches.
Which he then has to take Tylenol if it gets bad.

Me personally, I take as little or none what so ever.
Plus I'm able to take other stuff if need be. But I'm not a pill person so I try to tolerate a head ache if I get one.
Very seldom will I take any thing.

Very scary indeed.



posted on Aug, 3 2013 @ 10:24 PM
link   
I chew those old-time Bayer Aspirin like candy - never had a problem.
No Acetaminophen in them.



posted on Aug, 3 2013 @ 10:28 PM
link   

Originally posted by BABYBULL24
I chew those old-time Bayer Aspirin like candy - never had a problem.
No Acetaminophen in them.


True, but the problem there are people on blood thinners, such as my honey, can't take them.
He's on Plavix and already had one GI bleeding a couple of yrs. ago....not fun.
But I'd rather that than a heart attack, I suppose.



posted on Aug, 3 2013 @ 10:51 PM
link   
Just keep watching your skin guys. If it doesn't bother your skin, your skin is all right. Who needs your liver anyway? That is the organ that is hurt the most by the drug, and since that detoxes the rest of the body and helps to create enzymes, I guess it is not worth worrying about. Just keep on taking your meds.


Aspirin was a lot safer if used only when it was needed, but that was too cheap, they couldn't make enough off that so they needed to stomp on it and promote their five times as expensive drug.



new topics

top topics
 
5

log in

join